MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). SHORT FEMORAL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). SHORT FEMORAL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-044
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Postoperatively, the stem was broke off.The first surgery in this case was performed on (b)(6) 2014 and the first revision surgery was performed on (b)(6) 2018.The reason for the revision was probably stem loosening but cannot be identified.The product in question is a stem inserted into the patient at the revision surgery.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via material analysis of the returned device.Method & results: product evaluation and results: visual inspection of the returned device indicated in mar report "the image shows the exeter v40 stem with fracture location highlighted.The fracture occurred through the distal portion of the stem.On visual examination, the fracture was observed approximately 60 mm from the distal tip.Stereo microscope imaging was performed on both the distal and proximal fracture surfaces, respectively.Based on macroscopic surface features observed, including beach marks, the approximate location of origin (o) and direction of propagation (p) were determined.Nothing could be learned of the final fracture location due to post fracture abrasion and explantation damage.The macroscopic surface features observed on the fracture surface indicate the component fracture propagated in fatigue.Image show explantation damage which was observed on the distal portion of the stem." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem.Visual inspection of the returned device indicated in mar report "the image shows the exeter v40 stem with fracture location highlighted.The fracture occurred through the distal portion of the stem.On visual examination, the fracture was observed approximately 60 mm from the distal tip.Stereo microscope imaging was performed on both the distal and proximal fracture surfaces, respectively.Based on macroscopic surface features observed, including beach marks, the approximate location of origin (o) and direction of propagation (p) were determined.Nothing could be learned of the final fracture location due to post fracture abrasion and explantation damage.The macroscopic surface features observed on the fracture surface indicate the component fracture propagated in fatigue.Image show explantation damage which was observed on the distal portion of the stem." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40(TM). SHORT FEMORAL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21688599
Report Number0002249697-2025-00326
Device Sequence Number9234500
Product Code LPH
UDI-Device Identifier04546540509048
UDI-Public04546540509048
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number0580-1-044
Device Lot NumberG7152308
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexFemale